The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Facial WastingFacial Wasting
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

AZT cause lipodistrophy?

Jun 25, 2011

Dear Doctor,

I would like to know is AZT & 3TC cause lipodistrophy? I have been with Stocrin + Combivir since 2006. Any advice to prevent lipodistrophy such as changing the regimen etc?


Response from Dr. Pierone

AZT was the first approved antiretroviral medication and represented a good treatment option for many years. However, it has more side effects than other medications and has been linked to a greater risk of lipodystrophy. Switching from AZT to tenofovir (Viread) has been shown to lower the risk of lipoatrophy and preserves peripheral body fat, especially if the switch is made sooner rather than later.

Good luck!

Medicare coverage for facial wasting?
recently switched regimen

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint